Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 78, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 1:10 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2010, 1:10 AM CDT (06:10 UTC)
- Expired
- Aug 10, 2010, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, IA, Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:44 AM CDT | FLASH FLOOD | 3 Nne Lake Red Rock, IA | WATER FLOWING OVER HIGHWAY 163 NEAR MILE MARKER 36...WATER AT LEAST 5 INCHES DEEP. |
| Aug 10, 3:46 AM CDT | FLASH FLOOD | 2 Nnw Carlisle, IA | ONE HOUSE HAD BASEMENT WALL COLLAPSE DUE TO THE HEAVY RAIN IN THE AVON LAKES AREA. |
| Aug 10, 4:15 AM CDT | HEAVY RAIN 4.7 | Swan, IA | OVER THE LAST 6 HRS. |
| Aug 10, 5:35 AM CDT | FLOOD | Nw Colfax, IA | HIGHWAY 117 CLOSED JUST NORTH OF COLFAX DUE TO SOUTH SKUNK RIVER FLOODING |
| Aug 10, 5:42 AM CDT | HEAVY RAIN 4.7 | Swan, IA | MEASURED AT RIVER GAGE ALONG DES MOINES RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 154 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WGUS53 KDMX 100610
FFWDMX
IAC049-099-125-153-181-101200-
/O.NEW.KDMX.FF.W.0078.100810T0610Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
110 AM CDT TUE AUG 10 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 700 AM CDT
* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE
WARNED AREA. THESE STORMS HAVE PRODUCED AS MUCH AS 2 TI 3 INCHES
OF RAIN IN AN HOUR.
* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...
CARLISLE...COLFAX...KNOXVILLE...MONROE...NEWTON...NORWALK...
PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
4153 9389 4160 9384 4156 9351 4179 9337
4163 9277
$$
ZOGG4 follow-up statements
709
WGUS73 KDMX 100730
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT TUE AUG 10 2010
IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
230 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...
AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS WERE DIMINISHING IN INTENSITY AND COVERAGE
ACROSS THE WARNED AREA. RAINFALL ESTIMATES ARE AS HIGH AS 3 TO 4
INCHES...WITH SOME LOCALIZED AMOUNTS OF 4 TO 5 INCHES.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE...
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
4153 9389 4160 9384 4156 9351 4179 9337
4163 9277
$$
ZOGG272
WGUS73 KDMX 100841
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT TUE AUG 10 2010
IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
341 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...
AT 337 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING ALONG PORTIONS OF NORTH WALNUT CREEK ON THE
WEST SIDE OF THE DES MOINES METRO AREA. STAGES ALONG THE MAIN
STRETCH OF WALNUT CREEK WERE BEGINNING TO RISE RAPIDLY. PLEASE REFER
TO THE SEPARATE FLOOD WARNING FOR FLOOD LEVEL FORECASTS OF WALNUT
CREEK AT I-80/35 AND 63RD STREET...AND FOR THE FOURMILE CREEK AT
EASTON BOULEVARD.
ADDITIONAL THUNDERSTORMS WERE ENTERING THE WARNED AREA...AND WILL
PRODUCE MORE LOCALLY HEAVY RAINFALL.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE...
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
4153 9389 4160 9384 4156 9351 4179 9337
4163 9277
$$
ZOGG032
WGUS73 KDMX 100909
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT TUE AUG 10 2010
IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
409 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...
AT 344 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN THE WARNED AREA. THE WATER WAS AT LEAST
FIVE INCHES DEEP...AND FLOWING OVER HIGHWAY 163 NEAR PELLA. RAINFALL
ESTIMATES FOR THE WARNED AREA ARE AS MUCH AS 4 TO 6 INCHES IN
LOCALIZED PLACES.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE...
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
4153 9389 4160 9384 4156 9351 4179 9337
4163 9277
$$
ZOGG106
WGUS73 KDMX 101057
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
557 AM CDT TUE AUG 10 2010
IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
557 AM CDT TUE AUG 10 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...
AT 535 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT HIGHWAY 117 WAS
CLOSED JUST NORTH OF COLFAX...DUE TO FLOODING FROM THE SOUTH SKUNK
RIVER. RAINFALL ESTIMATES INDICATE THAT 3 TO 5 INCHES OF RAIN HAS
FALLEN ACROSS THE WARNED AREA.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE...
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
4153 9389 4160 9384 4156 9351 4179 9337
4163 9277
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 40 minutes earlier.
Area forecast discussion, Aug 10, 12:30 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1230 AM CDT TUE AUG 10 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE STATE OR A BIT FARTHER WEST. OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY EXTENDING FROM CNTRL KS INTO E CNTRL IA. BNDRY WILL SINK A LITTLE FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT. ONE IS A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT. FEEL THE F.5 KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY. EITHER WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD. .LONG TERM /TUESDAY THROUGH MONDAY/... HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY. && .AVIATION...10/06Z ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW. HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM. MODELS HAVE BEEN IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI ON. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT MON AUG 9 2010 IAZ044-045-057-058-070-071-081-082-092-093-110045- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR- RINGGOLD- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS TIMES THIS WEEK. IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086- 094>097-110045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 736 PM CDT MON AUG 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WINDS THE MAIN THREAT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT. HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS TIMES THIS WEEK.
In the hours before
Local storm report, Aug 9, 7:55 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG 1 SW WAUKEE 41.60N 93.87W
08/08/2010 DALLAS IA TRAINED SPOTTER
10 TO 15 FOOT MATURE TREE BLOWN OVER AT CENTENNIAL PARK.
TIME ESTIMATED BY RADAR. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 8:49 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 3 ESE COON RAPIDS 41.85N 94.62W
08/08/2010 E60 MPH GUTHRIE IA TRAINED SPOTTER
SWEET CORN COMPLETELY BLOWN OVER WITH SMALL BRANCHES
DOWN. SEVERAL PAILS SCATTERED ALL OVER YARD. TIME RADAR
ESTIMATED. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 10:01 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG TRIPOLI 42.81N 92.26W
08/08/2010 BREMER IA BROADCAST MEDIA
SEVERAL TREE LIMBS AND BRANCHES DOWN IN TRIPOLI. FROM
KWWL. RADAR ESTIMATED. DELAYED REPORT.
&&
PODRAZIKLocal storm report, Aug 9, 11:08 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 WNW AGENCY 41.00N 92.32W
08/09/2010 WAPELLO IA PUBLIC
RESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS
OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT
USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE
FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL.
FROM NSSL SHAVE. DELAYED REPORT.
&&
PODRAZIKSpecial weather statement, Aug 10, 12:10 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1210 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100630- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1210 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1227 AM CDT TUE AUG 10 2010 IAZ034>036-045>049-058>062-074-075-100700- CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA- INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...KNOXVILLE...OSKALOOSA 1227 AM CDT TUE AUG 10 2010 ...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT... SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM. ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND CREEKS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL SIZED HAIL AND WINDS TO 40 MPH. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:51 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk | 6 hr |
| Aug 10, 2:24 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Warren | 6 hr |
| Aug 10, 2:54 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Dallas, Polk | 12 hr |
| Aug 10, 3:20 AM CDT | River Flood Warning | DMX | Polk | 12 hr |
| Aug 10, 3:29 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Aug 10, 3:55 AM CDT | Flash Flood Warning | DMX | Boone, Calhoun, Greene, Pocahontas, Sac, Webster | 6 hr |
| Aug 10, 4:09 AM CDT | Heat Advisory | DMX | Appanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more | 63 hr |
| Aug 10, 6:58 AM CDT | Areal Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more | 6 hr |
| Aug 10, 9:25 AM CDT | Areal Flood Warning | DMX | Boone, Story | 12 hr |
| Aug 10, 9:33 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 12 hr |
| Aug 10, 9:45 AM CDT | River Flood Warning | DMX | Story | 3 days |
| Aug 10, 10:00 AM CDT | Areal Flood Warning | DMX | Calhoun | 12 hr |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 41 min |
| Aug 10, 3:58 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more | 12 hr |
| Aug 10, 4:30 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 45 min |
| Aug 10, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 43 min |
| Aug 10, 5:48 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 42 min |
| Aug 10, 6:17 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 43 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Webster | 50 min |
| Aug 10, 6:29 PM CDT | Flash Flood Warning | DMX | Calhoun, Pocahontas, Sac | 6 hr |
| Aug 10, 6:41 PM CDT | River Flood Warning | DMX | Story | 52 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.